MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ACDF MECTA-C SA - PLATE FLUSH LAG H7; SPINE PLATE

MEDACTA INTERNATIONAL SA ACDF MECTA-C SA - PLATE FLUSH LAG H7; SPINE PLATE
Catalog Number 03.18.217
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The anti-backout screw broke at the predetermined breaking point, but the thread of the anti-backout screw also broke off and got stuck in the plate flush lag.The surgeon decided to leave the cage in the patient without the antibackout screw.
 
Additional Manufacturer Narrative
Batch review performed on 19 april 2024 lot 2023290: (b)(4) items manufactured and released on 08-jun-2021.Expiration date: 2026-05-11.No anomalies found related to the problem.To date, 16 items of the same lot have been sold with no similar reported event during the period of review.Preliminary analysis performed by r&d project manager.The antibackout screw ((b)(4)) unexpectedly broke in the thread area.The device is designed to have a broken point between the screw head and the shaft used to handle the implant: during the insertion the surgeon keeps on screwing the implant and the shaft is detached from the screw.According to the pictures received the screw is correctly detached from the shaft but it is also broken under the screw head, in the thread area.From the information received it is not possible to clearly identify the root cause of this complaint.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the acdf antibackout screw is broken in two different points: one breakage point is correctly located in the shaft connection area while the second breakage point is where the thread begins, under the screw head.The antibackout screw is designed to have a desired breakage point where the shaft ends.The shaft should break when the screw is fully seated in the acdf lag plate and the screw should not break in the thread area.Considering the information available it is not possible to clearly identify the root cause of the complaint.Information reported in this follow up: piece returned on 16 may 2024.Visual inspection of the device.

Brand Name
ACDF MECTA-C SA - PLATE FLUSH LAG H7
Common Device Name
SPINE PLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19267221
Report Number3005180920-2024-00296
Device Sequence Number6981112
Product Code OVE
UDI-Device Identifier07630040725873
UDI-Public07630040725873
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Catalogue Number03.18.217
Device Lot Number2023290
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite